Texas, 2012High Wind in Texas, October 6 to 7, 2012
October 6 to 7, 2012 · NWS MAF · 1 event in 1 county or zone
The passage of a strong cold front resulted in high winds through Guadalupe Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The passage of a strong cold front resulted in high winds through Guadalupe Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 6, 4:29 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 6, 4:29 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT SAT OCT 6 2012
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MVFR CIGS HAVE FINALLY LIFTED AT TAF SITES BUT THIS IS EXPECTED TO BE
SHORT-LIVED AS A SECONDARY SURGE OF COOLER AIR MOVES IN THIS EVENING
AIDING IN THE REDEVELOPMENT OF MVFR CIGS. FCST SOUNDINGS SHOW THAT THIS
WILL OCCUR AROUND 03Z. MODELS DEVELOP LIGHT PRECIP THIS EVENING HOWEVER
THIS SEEMS UNLIKELY BASED ON MSTR PROFILE SEEN IN SOUNDINGS. IF PRECIP
DOES DEVELOP IT WILL BE FROM MID LEVEL LIFT AND COLUMN BECOMING SATURATED
FROM THE TOP DOWN...IF PRECIP DOES COME TO BE IT WILL LIGHT. E-NE WIND
10-15KT THRU THE NIGHT AND THEN SE BY SUNDAY PM. MVFR CIGS WILL BE SLOW
TO LIFT...NOT UNTIL AFTER 18Z SUNDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 9 AM MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Oct 6, 12:35 PM MST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT SAT OCT 6 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
235 PM CDT SAT OCT 6 2012 /135 PM MDT SAT OCT 6 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NORTHEAST WINDS WILL STEADILY INCREASE THROUGH TONIGHT IN THE
PASSES OF THE GUADALUPE MOUNTAINS. AS A RESULT...A HIGH WIND
WARNING IS IN EFFECT TONIGHT FOR SUSTAINED NORTHEAST WINDS OF 40
MPH OR GREATER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE HIGH WIND WARNING WILL CONTINUE INTO MID SUNDAY MORNING FOR THE
PASSES OF THE GUADALUPE MOUNTAINS FOR NORTHEAST WINDS OF 40 MPH OR
GREATER.
LOW TEMPERATURES WILL DROP INTO THE 30S AND WIND CHILL VALUES WILL
REACH THE 20S EARLY SUNDAY MORNING OVER PORTIONS OF SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN.
THERE MAY BE ENOUGH CLEARING MONDAY MORNING OVER PORTIONS OF
SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN TO RESULT IN
SOME LIGHT FROST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 6, 12:23 PM MST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT SAT OCT 6 2012
NMZ027>029-033-034-TXZ045>048-050>053-061>063-258-062130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND-
GLASSCOCK-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
223 PM CDT SAT OCT 6 2012 /123 PM MDT SAT OCT 6 2012/
...CHILLY TEMPERATURES TO CONTINUE THROUGH MONDAY MORNING ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO...
THE COLDEST TEMPERATURES SO FAR THIS FALL WILL OCCUR TONIGHT THROUGH
MONDAY MORNING...BUT PARTICULARLY OVER SOUTHEAST NEW MEXICO...THE
GUADALUPE MOUNTAINS AND THE PERMIAN BASIN. LOW TEMPERATURES TONIGHT
WILL DROP INTO THE MID TO UPPER 30S UNDER CLOUDY SKIES. BETWEEN
LIGHT RAIN AND NORTHEAST WINDS...WIND CHILL READINGS COULD BE AS LOW
AS 30 DEGREES AROUND DAYBREAK SUNDAY.
UNDER CLOUDY SKIES...HIGH TEMPERATURES SUNDAY WILL ONLY MAKE IT INTO
THE UPPER 40S AND 50S. WINDS WILL BECOME LIGHT...AND SKIES WILL
CLEAR SUNDAY NIGHT WITH LOWS DROPPING INTO THE LOWER 30S OVER
PORTIONS OF LEA COUNTY IN NEW MEXICO...AND GAINES...DAWSON AND
BORDEN COUNTIES IN WEST TEXAS. FROST WILL BE POSSIBLE IN THESE
AREAS.
RESIDENTS SHOULD BUNDLE UP IF PLANNING ANY OUTDOOR ACTIVITIES...
ESPECIALLY TONIGHT AND SUNDAY MORNING.
Special weather statement, Oct 6, 12:35 PM MST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
235 PM CDT SAT OCT 6 2012
NMZ027>029-033-034-TXZ045>048-050>053-061>063-258-071200-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-MIDLAND-
GLASSCOCK-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...ODESSA...MIDLAND...GARDEN CITY...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
235 PM CDT SAT OCT 6 2012 /135 PM MDT SAT OCT 6 2012/
...CHILLY TEMPERATURES TO CONTINUE THROUGH MONDAY MORNING ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO...
THE COLDEST TEMPERATURES SO FAR THIS FALL WILL OCCUR TONIGHT THROUGH
MONDAY MORNING...BUT PARTICULARLY OVER SOUTHEAST NEW MEXICO...THE
GUADALUPE MOUNTAINS AND THE PERMIAN BASIN. LOW TEMPERATURES TONIGHT
WILL DROP INTO THE MID TO UPPER 30S UNDER CLOUDY SKIES. BETWEEN
LIGHT RAIN AND NORTHEAST WINDS...WIND CHILL READINGS COULD BE AS LOW
AS 30 DEGREES AROUND DAYBREAK SUNDAY.
UNDER CLOUDY SKIES...HIGH TEMPERATURES SUNDAY WILL ONLY MAKE IT INTO
THE UPPER 40S AND 50S. WINDS WILL BECOME LIGHT...AND SKIES WILL
CLEAR SUNDAY NIGHT WITH LOWS DROPPING INTO THE LOWER 30S OVER
PORTIONS OF LEA COUNTY IN NEW MEXICO...AND GAINES...DAWSON AND
BORDEN COUNTIES IN WEST TEXAS. FROST WILL BE POSSIBLE IN THESE
AREAS.
RESIDENTS SHOULD BUNDLE UP IF PLANNING ANY OUTDOOR ACTIVITIES...
ESPECIALLY TONIGHT AND SUNDAY MORNING.
High Wind, Guadalupe Mountains of Culberson County
- When
- October 6, 5:33 PM MST to October 7, 2:16 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Sustained northeast winds of 40-55 mph, and gusts to 60 mph, occurred in Guadalupe Pass for several hours behind a strong cold front.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Michigan, October 6, 2012$1.8 million · 1 event
- Frost and Freeze in Colorado, October 6 to 7, 20127 events
- Frost and Freeze in Oregon, October 6, 20121 event
- Frost and Freeze in California, October 6, 20121 event
- Heavy Snow in Nebraska, October 6, 20121 event
- Waterspout in South Atlantic Coastal Waters, October 6, 20121 event
- Waterspout in Gulf of Mexico, October 6, 20121 event
- Funnel Cloud in Florida, October 6, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412626.